Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Took botox injection for migraines and started having hair loss. Looking for solution

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
I had hair loss which started approximately 3 weeks after having 150units of botox injected for migraines in july 19. I've had all kinds of labs drawn and everything came back normal. I already know how rare it is to have happen. But it did...its been 6months and hair loss has is growing back very slowly. I have a few areas that concern me my part and templeI area has thinned alot. I have havent colored my hair for. 3youmonths. Is there anything I can do telp
If its TE.. and i use rogaine will i have to use it forever?
Posted Sun, 17 Mar 2013 in Hair Loss
Answered by Dr. Sudarshan 7 hours later
Thanks for writing in .
Telogen effluvium is the hair loss occuring after anystressful event .It can be fever, surgery, trauma ,pregnancy,major life events etc.It starts after 3months of event and may last for 6months.
When it lasts for more than 6months continously it is called chronic telogen effluvium.
Treatment is more of supportive nature .
You need to take good diet with XXXXXXX leafy vegetables, fruits ,fish and more of soya proteins.
saw palmetto supplements are available which contains antiandrogenic properties and is very good for hair growth.
Multivitamin multimineral supplements containing amino acids, biotin,sulfer, b complex group should be taken for 3-6 months.
In severe cases minoxidil or Rogaine 2-5% lotion can be used.once started rogaine should be used for 12-18 months.It is not needed to use it lifelong.You can start with oral supplements if there is no response for 3 months rogaine use can be considered.
According to me your hair loss can be more of androgenetic alopecia rather than TE.
If you can upload the photographs of affected area it would further help in giving advise.
Hope this helps .
I will be available for follow up.
Dr Sudarshan
Above answer was peer-reviewed by
Follow-up: Took botox injection for migraines and started having hair loss. Looking for solution 24 minutes later
Thank you... i have seen two dermatologist and they believed it to be TE...the hair loss was all over my head. Once i started losing hair I got really stressed and doctors prescribed paxil. Once on paxil my hormones got whacked out. My doctor has stopped paxil, yesterday waswas my lasthair dose. I am really less stresses about the hair. Just want another opinion of how to treat it going forward. My doctors increased estradiol to 1.5 mg starting tomorrow. I eat very healthy.. purchased viviscal supplements (haven't started) are they the best? Considering a laser cap..thoughts on that would be helpful. Just in the past two months while on paxil the thinning has started more on part. I will send photos. Any other information you can add is very appreciated. Is whey powder a good source of amino. I purchased saw palmetto supplements not sure how much to take. And does it interfere with hormones? Is it safe to color my hair? My neurologist agrees it was the botox...or it just started at the same time. Only god knows for sure. I am going to try to send photos.
If it is not te would it fall from my entire head or just thin kn top and sides. Its thin everywhere but eorse on top and sides and how do i treat that condition?
The only thing that showed ip low on my blood work was dhea. Estrogen was high . Thyroid, testosterone, iron and d3 were good. What growth stimulator do you rrcommend? And what androgen blocker do you recommended. I will do whatever is necessary.
One more thing in july befote the botox my hair was fuller and longer than it had been for years. Could medication have started the problem of losing over 50+ % volume and then androgenic hairloss start after. Its all happened within 6a months. But its definitely thinner on the top and temples.
I sent photo..please tell me what i should do to reverse my loss and get my hair back. All of the loss has been since aug 2012... hair was thick, long and beautiful prior to now. And it fell out like 200-0000 strands a day. It has really slowed in the last month.. please respond
Answered by Dr. Sudarshan 25 hours later
Thanks for the details and image .
The description given by you suits the diagnosis of androgenetic alopecia.
Thinning of hair and raised DHEA point towards androgenetic alopecia.
You should start on finasteride 1mg per day.along with this rogaine 5% lotion.
Soya proteins ,whey proteins , saw palmetto supplements are helpful in preventing hair loss.
Saw palmetto supplement in capsule form can be taken twice a day. Saw palmetto lotion form can be applied 1ml twice daily.
Treatment has to be taken for 12-18 months.
It is progressive condition unless treated.
Total baldness does not result in female androgenetic alopecia .however thinning of hair and widening of central parting can occur.
start the treatment with consultation of dermatologist or endocrinologist.
I will be available for any further clarification.
Dr Sudarshan
MD dermatologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor